Author(s): Poon DY, Law NM
Abstract Share this page
Abstract Gabapentin was approved for use in the USA in 1994 as an add-on drug in adults who have partial seizures either alone or with secondary generalised seizures. Its use has been expanded to include treatment for other conditions such as neuropathic pain and paraesthesiae. Gabapentin was prescribed for our patient who had persistent left-sided hemi-paraesthesiae consequential of a previous thalamic infarct. One week after commencement of gabapentin, she developed an adverse reaction in the form of a purpuric rash over bilateral lower limbs. Skin biopsy revealed histological features of cutaneous leukocytoclastic vasculitis. This rash completely resolved with withdrawal of gabapentin and steroidal treatment. This cutaneous adverse reaction to gabapentin has not been reported in the medical literature.
This article was published in Singapore Med J
and referenced in Journal of Clinical & Experimental Dermatology Research